Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

How many days should I give typhoid medicines to my child ?

my 3 years old child has typhoid fever 20 days ago .he recieved 4 im shots of ceftriaxone and oral chloramphenicol + sulfa .. after 10 days widal test result was antigen o 1/160 and h 1/60 .. he recieved 4 other 4 shots ceftriaxone and oral amoxicillin and sulfa .. now his widal test results are antigen o 1/80 and antigen h 1/80 so what should i do? he is not warm anymore and has no other symptoms.
Asked On : Wed, 4 Apr 2012
Answers:  3 Views:  162
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician 's  Response
welcome to HCM
I would like to inform you that confirmed case of typhoid needs 14 days of treatment and in this case your baby did not completed his treatment. And another things is that Widal test is not always good for typhoid diagnosis and widal test result depends on duration of fever.The treatment(oral or i.m medicine) depends on the clinical condition of your baby.
You should reconsult your doctor.
Another thing is that it is a water born disease and always drink safe water.
Thanking you
Answered: Thu, 5 Apr 2012
I find this answer helpful
Pediatrician Dr. Vivek Gupta's  Response
as for as typhoid is concern now first line of treatment for uncomplicated typhoid is
cefixime and alternative treatment is chloroamphinicol , amoxycillin or sulfa
while for complicated case ceftriaxone is very good drug . as your child had recieved both ceftriaxone + chloroamphinicol and ceftrioaxone + amoxycillin + sulfa . without culture and sensitivity report .
total duration of therapy for typhoid is 10 to 14 days
now complete your treatment for atleast 10 to 14 day with the help of cefixime.

get well soon
dr vivek
Answered: Wed, 4 Apr 2012
I find this answer helpful
General & Family Physician Dr. Haseena Hamdani's  Response
Hello Mehmet,
Your baby is clinically well. her reduced titer of Antigen O and Antigen h also suggest that your child has responded to antibiotics. There is no need to take any antibioticsor other medicines.
Answered: Wed, 4 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor